Alert archive / Kentucky / Freeze Warnings in 2017
Freeze Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Mar 21, 2017, 2:58 PM EDT for 5 counties in Ohio; 4 counties in Indiana; 12 counties in Kentucky. It took effect at Mar 22, 2017, 4:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 2:58 PM EDT (18:58 UTC)
- In effect from
- Mar 22, 2017, 4:00 AM EDT
- Expired
- Mar 22, 2017, 10:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
All 21 counties
Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS71 KILN 211858 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 258 PM EDT Tue Mar 21 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-220300- /O.NEW.KILN.FZ.W.0004.170322T0800Z-170322T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 258 PM EDT Tue Mar 21 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 4 AM to 10 AM EDT Wednesday. * TEMPERATURES...Temperatures will fall into the upper 20s. * IMPACTS...Any trees and flowers that have already started blooming will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
489 WWUS71 KILN 220207 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1007 PM EDT Tue Mar 21 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-221015- /O.CON.KILN.FZ.W.0004.170322T0800Z-170322T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 1007 PM EDT Tue Mar 21 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM EDT WEDNESDAY... * TEMPERATURES...Temperatures will fall into the upper 20s. * IMPACTS...Any trees and flowers that have already started blooming will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
465 WWUS71 KILN 220731 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 331 AM EDT Wed Mar 22 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-221400- /O.CON.KILN.FZ.W.0004.170322T0800Z-170322T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 331 AM EDT Wed Mar 22 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Temperatures will fall into the upper 20s by sunrise. * IMPACTS...Any trees and flowers that have already started blooming will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
527 WWUS71 KILN 221405 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1005 AM EDT Wed Mar 22 2017 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-222215- /O.EXP.KILN.FZ.W.0004.000000T0000Z-170322T1400Z/ /O.NEW.KILN.FZ.W.0005.170323T0300Z-170323T1400Z/ Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Hamilton-Clermont-Brown-Adams-Scioto- Including the cities of Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth, and Wheelersburg 1005 AM EDT Wed Mar 22 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT THURSDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 11 PM this evening to 10 AM EDT Thursday. * TEMPERATURES...Temperatures will fall below freezing this evening with lows in the 20s overnight. * IMPACTS...Any trees and flowers that have already started blooming will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Mar 21, 1:44 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 21, 1:44 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 144 PM EDT Tue Mar 21 2017 .SYNOPSIS... Temperatures will be near seasonal normals today in the wake of a cold front which will push south away from the region. High pressure will build southward into the Great Lakes and Ohio Valley tonight, settling across the area on Wednesday. Much colder temperatures can be expected with this high. The high will move east Wednesday night into Thursday. After a cold start Thursday morning, temperatures will moderate through the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Still some low clouds hanging in from Dayton to north of Columbus and also across northern Kentucky and south central Ohio. These should continue to dissipate through the afternoon. High and mid clouds associated with a disturbance moving out of the Mississippi Valley will spread into the region from the west later today. Made a few minor adjustments to highs based on observational trends. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... For tonight into Wednesday, a large scale mid level trough will dig southeast into southeast Canada/New England. A surface cold front associated with this trough will push south through the region overnight. This front is expected to be dry, and will mark the beginning of colder and drier air. Mid and high level clouds will decrease gradually overnight as north winds increase and become locally gusty in the 20 mph to 30 mph range. Low-level CAA will drop overnight lows from the lower 20s north to near 30 along and south of the Ohio River. On Wednesday, high pressure will build south into the Great Lakes and Ohio Valley. We should see a good deal of sunshine, with some mid and high level clouds increasing from the west late in the day. Despite the sunshine, a cold start and continued CAA will keep temperatures chilly for late March. Highs will range from the upper 30s north to the lower 40s south. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A fairly strong area of surface high pressure will be in place across the Great Lakes on Wednesday evening, providing a generally dry and cold air mass, extending southward across the upper half of the Ohio Valley. This will likely lead to Wednesday night being the coldest night of the forecast period, though there is some concern with some mid-level clouds potentially moving in from the southwest, at least across the southwestern half of the ILN CWA. However, as long as these clouds are not especially thick, the CWA should drop completely into the 20s -- with the potential for upper teens in outlying / rural areas in central Ohio. An amplifying 500mb pattern will be occurring even as relatively tranquil conditions are expected through Thursday, with heights rising as ridging builds over the Mississippi Valley. This will eventually lead to unsettled conditions through the Ohio Valley on Friday and Saturday. With upper/mid ridging moving into the region late Thursday into Friday, a warm advection pattern is expected to begin. This required a non-diurnal temperature trace for Thursday night into Friday morning, with min temps early in the overnight hours, and slowly rising temperatures by morning. As this occurs, some isentropically-driven precipitation is expected, mainly Friday morning. The feed of moisture transport, however, is weak -- and not strongly connected to the Gulf of Mexico. With marginal deep-layer moisture and most of the warm frontal forcing focused further to the north, there are no signs of heavy precipitation as of now, and PoPs have been kept on the low end of the scale. After this activity shifts north and east of the region, dry conditions are expected going into Saturday, with the ILN CWA expected to be in the warm sector of the developing system to the west. By Saturday afternoon and evening, attention will turn to a developing stacked low pressure center moving through Missouri. Confidence has increased in the overall timing and placement with this system, and it is now expected that there will be several rounds of showers (and potentially thunderstorms) along with this system -- running from Saturday evening through Sunday afternoon. As such, PoPs have been increased to the 50-70 percent range, with thunder kept in the forecast for Saturday afternoon, and a slight chance of thunder added for part of the area on Sunday afternoon. This system will have a respectable feed of theta-e and a tight/compact 850mb-700mb low, so forcing and moisture should be sufficient for widespread precipitation. The possibility for heavier rainfall or strong storms is less certain, owing to differences in model specifics and a pattern that is not necessarily a classic setup for either threat. Nonetheless, there is at least a low-end potential to watch and refine the forecast for in the next few days. A narrow ridge behind the stacked low will provide a reasonable chance for dry conditions for Monday, before unsettled conditions become more likely going into the rest of the week. The warming trend on Friday and Saturday is likely to bring temperatures into the 60s, possibly near 70 in the southern half of the CWA on Saturday, depending on when precipitation moves in. Near and behind the low on Sunday and Monday, temperatures will cool slightly, but should still remain above normal. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Remaining MVFR ceilings will dissipate early in the TAF period. High and mid clouds will move across the area between 21Z and 06Z. Could be a brief period of time when ceilings drop to around 5000 ft along with some sprinkles that will have no impact on visibility. These clouds will move off to the east leaving little to no clouds for the latter part of the TAF period. A cold front will move through the region tonight which will result in a subtle shift from northwest to north. An increase in wind speeds will be somewhat more noticeable with some gusts around 20kt not out of the question for a few hours immediately after frontal passage. Winds will veer around to northeast after 12Z. OUTLOOK...MVFR ceilings and visibilities likely Saturday afternoon into Sunday along with a chance of thunderstorms. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM... SHORT TERM...Hickman LONG TERM...Hatzos AVIATION...
Hazardous weather outlook, Mar 21, 11:19 AM EDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1119 AM EDT Tue Mar 21 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1119 AM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 21, 10:24 AM EDT, 4 hours 34 minutes before
TEST...Special Weather Statement...TEST National Weather Service Wilmington OH 1024 AM EDT TUE MAR 21 2017 INZ050-058-059-066-073>075-080-211430- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn- Ohio-Switzerland- Including the cities of Richmond, Connersville, Liberty, Brookville, Versailles, Lawrenceburg, Rising Sun and Vevay 1024 AM EDT TUE MAR 21 2017 ...THIS MESSAGE IS FOR TEST PURPOSES ONLY... TEST. TEST. TEST. The National Weather Service in Wilmington OH has issued a TEST message for the Indiana Statewide Tornado Drill. This includes all counties in Indiana and is valid until 1030 AM EDT. This is a TEST message. This is a TEST. Repeating, this is a TEST message for the Indiana Statewide Tornado Drill. There is no severe weather occurring at this time. This TEST message is part of the annual Indiana Tornado Drill. If this were an actual severe weather event, you would be given information about the hazard. The National Weather Service and the Indiana Department of Homeland Security encourages the use of this time to either activate or review your severe weather safety plans. Repeating, this has been a TEST tornado warning message for the 2017 Indiana Tornado Drill. This concludes the TEST. This is a TEST message. Repeating, this is a test.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:56 PM EDT | Areal Flood Advisory | ILN | Clark, Clinton, Darke, Fayette, Greene, Madison and 2 more | 5 hr |
| Mar 21, 4:12 AM EDT | Dense Fog Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Franklin and 11 more | 7 hr |
Nearby
Freeze Warnings in Kentucky, 2017Freeze Warnings in Ohio, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.